MAUDE Adverse Event Report: CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER

CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER
Model Number H749NTR200
Medical Device Problem Codes Difficult to Insert (1316); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Perforation of Vessels (2135)
Date of Event 06/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The observations made during the analysis found the following: examination of the returned devices was carried out in creganna medical (b)(4).The lotus introducer sheath was returned with the dilator for examination.The dilator had a slight kink and curvature of the distal tip at 15 mm from the tip of the dilator.There was a flattening of the tip of the dilator.There was no damage on the homeostasis hub valve.Based on the investigation conducted and the review of the returned device the primary as reported classifications: lotus: patient: vessel perforation and secondary as reported classification of lotus: introducer sheath: difficult unable to insert cannot be confirmed.Following the investigation results the complaint primary analysed classification is assigned as lotus: introducer sheath: dilator/needle: damaged.Based on a review of the risk documentation and information available, no updates are required to the risk documentation for the lotus introducer sheath device.There is no indication of a potential processing or design failure associated with this complaint.The compliant is deemed reportable.Upon above information, escalation is required to quality management team.A review of the manufacturing documentation for lot# 00000011151 and all of its subcomponents was completed and found that the device met its material, assembly and product specifications at the time of release to distribution.The review of the router and subsequent sub assembly routers did not highlight any anomalies.As of 22-jul-2020, when the review was completed, there were two more complaints associated with lot number 00000011151, for the as reported primary classification as lotus: patient: vessel perforation.((b)(4)).There is one other complaint associated with lot number 00000011151, for the as reported secondary classification as lotus: introducer sheath: difficult unable to insert ((b)(4)).From the information available, there is no evidence present to indicate that the device was not used per the directions for use/product label.Vessel perforation is an anticipated procedural complication and are known physiological effect of the procedure as noted within the instructions for use.The patient had mild degree of femoral calcification and mild degree of femoral tortuosity.The event description states "left femoral access was attempted via standard technique.Physician was unable to advance lotus introducer sheath more than a few centimetres.Attempted to dilate up the arteriotomy using multiple dilators that gradually increased in size.We were still unable to advance the lotus sheath.Attempted a 24f gore sheath and was unable to introduce that as well.Moved to the right femoral and attempted access there.Just like the left, unable to obtain access despite same attempts at upsizing dilator and attempting gore sheath.It was decided to abort the procedure altogether due to access issues.A review was conducted by creganna medical clinician and concluded that this (vessel perforation) is a known inherent risk of the device, and based on the event description it should be noted that this event could just as well have been related to the gore sheath instead of the lotus introducer sheath.The probable investigation conclusion code assigned to this complaint is 'known inherent risk of device' defined as 'reported adverse event known and documented in the labelling (including both short or long term known complications or adverse reactions)'.There is no evidence of a potential processing, design or use failure associated with this complaint.Based on the above conclusion, no further escalation or corrective action is required at this time.
 
Event or Problem Description
The following complaint event description was received at creganna medical; event description: per email, it was reported that: left femoral access was attempted via standard technique.Physician was unable to advance lotus introducer sheath more than a few centimeters.Attempted to dilate up the arteriotomy using multiple dilators that gradually increased in size.We were still unable to advance the lotus sheath.Attempted a 24f gore sheath and was unable to introduce that as well.Moved to the right femoral and attempted access there.Just like the left, unable to obtain access despite same attempts at upsizing dilator and attempting gore sheath.It was decided to abort the procedure altogether due to access issues.Patient was stable throughout and no adverse events were encountered.The patient developed a large hematoma in the right groin post procedure.Vascular surgery assessed the patient and it was determined the patient a rt.Femoral arterial? tear?.Repaired by vascular surgeon.Unable to determine which sheath (lis or gore) that caused the tear.Patient reported stable post op.Event date: (b)(6) 2020.

Brand Name
LOTUS INTRODUCER SET
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL
parkmore west
galway, H91 V N2T
EI  H91 VN2T
MDR Report Key10314018
Report Number3004193842-2020-00014
Device Sequence Number1071970
Product Code DYB
UDI-Device Identifier05391526210116
UDI-Public(01)05391526210116(17)210709(10)0000011151
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K140338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/09/2021
Device Model NumberH749NTR200
Device Catalogue NumberLIS-L
Device Lot Number0000011151
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2020
Initial Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;